Alert archive / Tennessee / Wind Advisories in 2024
Wind Advisory 13, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Mar 24, 2024, 1:51 PM CDT for 21 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Mar 25, 2024, 12:00 AM CDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2024, 1:51 PM CDT (18:51 UTC)
- In effect from
- Mar 25, 2024, 12:00 AM CDT
- Expired
- Mar 26, 2024, 9:23 AM CDT
- In force
- 33 hr
- Issued by
- NWS Morristown, TN
All 23 counties
Cherokee County, NC, Clay County, NC, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Hamilton County, TN, Johnson County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 86 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2490 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
859 WWUS74 KMRX 241851 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 251 PM EDT Sun Mar 24 2024 TNZ018-041-043-045-047-072-074-087-250830- /O.NEW.KMRX.WI.Y.0013.240325T0500Z-240325T2100Z/ /O.NEW.KMRX.HW.A.0004.240325T2100Z-240326T2100Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Limestone Cove, Cades Cove, Hartford, Neva, Erwin, Trade, Hampton, Laurel Bloomery, Cedar Creek, Mountain City, Citico, Unicoi, Elkmont, Doeville, Gatlinburg, Coker Creek, and Shady Valley 251 PM EDT Sun Mar 24 2024 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 5 PM EDT MONDAY... ...HIGH WIND WATCH IN EFFECT FROM 5 PM MONDAY THROUGH TUESDAY AFTERNOON... * WHAT...For the Wind Advisory, southeast winds 15 to 30 mph with gusts up to 50 mph across the higher elevations and foothills. For the High Wind Watch, southeast winds 30 to 40 mph with gusts up to 80 mph possible across the higher elevations and foothills. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Southeast Monroe, and Unicoi Counties. * WHEN...For the Wind Advisory, from 1 AM to 5 PM EDT Monday. For the High Wind Watch, from 5 PM EDT Monday through Tuesday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$
4 follow-up statements
341 WWUS74 KMRX 250636 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 236 AM EDT Mon Mar 25 2024 TNZ018-041-043-045-047-072-074-087-251845- /O.UPG.KMRX.HW.A.0004.240325T2100Z-240326T2100Z/ /O.NEW.KMRX.HW.W.0006.240325T2100Z-240326T1800Z/ /O.CON.KMRX.WI.Y.0013.000000T0000Z-240325T2100Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cades Cove, Laurel Bloomery, Erwin, Mountain City, Doeville, Elkmont, Hampton, Limestone Cove, Gatlinburg, Neva, Trade, Citico, Coker Creek, Unicoi, Cedar Creek, Shady Valley, and Hartford 236 AM EDT Mon Mar 25 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM EDT TUESDAY... * WHAT...For the Wind Advisory, southeast winds 15 to 30 mph with gusts up to 50 mph across the higher elevations and foothills. For the High Wind Warning, southeast winds 30 to 40 mph with gusts up to 80 mph possible across the higher elevations and foothills. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Southeast Monroe, and Unicoi Counties. * WHEN...For the Wind Advisory, until 5 PM EDT this afternoon. For the High Wind Warning, from 5 PM this afternoon to 2 PM EDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NCZ060-061-TNZ012-035-067-068-081>086-098>102-251845- /O.EXB.KMRX.WI.Y.0013.240325T2100Z-240326T1800Z/ Cherokee-Clay-Scott TN-Morgan-Roane-Loudon-Sequatchie-Bledsoe- Rhea-Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-East Polk- Including the cities of Dayton, Petros, Sweetwater, Conasauga, Rockwood, High Point, Norma, Cartwright, Madisonville, Spring City, Violet, Old Washington, Oneida, Pine Orchard, Cleveland, Archville, Parksville, Bullet Creek, Powells Crossroads, Etowah, Signal Mountain, Grandview, Benton, Lenoir City, Marble, Monteagle, Andrews, Pikeville, Eagle Furnace, Harriman, Jasper, Tusquitee, Oliver Springs, Loudon, Mount Crest, Fairview, Elgin, Kingston, Dunlap, Palio, Brayton, Big Frog Mountain, Evensville, Hiawasse Dam, Lone Oak, Clear Water, Haletown (Guild), Topton, Smokey Junction, Athens, Huntsville, Dentville, Slick Rock, Tasso, Hayesville, Big South Fork National, Whitwell, Ducktown, Reliance, Old Cumberland, Brasstown, Murphy, Unaka, South Pittsburg, Chattanooga, Bradbury, Big Spring, Lookout Mountain, Turtletown, Melvine, Shooting Creek, Cagle, and Martin Springs 236 AM EDT Mon Mar 25 2024 /136 AM CDT Mon Mar 25 2024/ ...WIND ADVISORY IN EFFECT FROM 5 PM EDT /4 PM CDT/ THIS AFTERNOON TO 2 PM EDT /1 PM CDT/ TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest North Carolina and East Tennessee. * WHEN...From 5 PM EDT /4 PM CDT/ this afternoon to 2 PM EDT /1 PM CDT/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Localized higher wind gusts will be possible along the line of rain showers and embedded thunderstorms on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ JLB
682 WWUS74 KMRX 252108 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 508 PM EDT Mon Mar 25 2024 TNZ018-041-043-045-047-072-074-087-261000- /O.EXP.KMRX.WI.Y.0013.000000T0000Z-240325T2100Z/ /O.CON.KMRX.HW.W.0006.000000T0000Z-240326T1800Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cades Cove, Trade, Laurel Bloomery, Limestone Cove, Gatlinburg, Neva, Hampton, Coker Creek, Cedar Creek, Unicoi, Doeville, Erwin, Hartford, Citico, Mountain City, Elkmont, and Shady Valley 508 PM EDT Mon Mar 25 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY... ...WIND ADVISORY HAS EXPIRED... * WHAT...Southeast winds 30 to 40 mph with gusts up to 80 mph possible. Strongest winds will occur after midnight tonight. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Southeast Monroe, and Unicoi Counties. * WHEN...Until 2 PM EDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NCZ060-061-TNZ012-035-067-068-081>086-098>102-261000- /O.CON.KMRX.WI.Y.0013.000000T0000Z-240326T1800Z/ Cherokee-Clay-Scott TN-Morgan-Roane-Loudon-Sequatchie-Bledsoe- Rhea-Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-East Polk- Including the cities of Turtletown, Fairview, Haletown (Guild), Harriman, Madisonville, Bullet Creek, Clear Water, Reliance, Pine Orchard, Dentville, Melvine, Smokey Junction, Spring City, Sweetwater, Tasso, Norma, Rockwood, Evensville, High Point, Pikeville, Ducktown, Shooting Creek, Big South Fork National, Oneida, South Pittsburg, Petros, Conasauga, Cleveland, Big Frog Mountain, Lenoir City, Unaka, Signal Mountain, Elgin, Dunlap, Parksville, Old Washington, Palio, Hiawasse Dam, Brayton, Powells Crossroads, Archville, Mount Crest, Old Cumberland, Grandview, Topton, Huntsville, Andrews, Cartwright, Lookout Mountain, Loudon, Eagle Furnace, Cagle, Jasper, Slick Rock, Big Spring, Bradbury, Marble, Violet, Murphy, Martin Springs, Tusquitee, Whitwell, Monteagle, Chattanooga, Lone Oak, Benton, Athens, Oliver Springs, Hayesville, Dayton, Etowah, Kingston, and Brasstown 508 PM EDT Mon Mar 25 2024 /408 PM CDT Mon Mar 25 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT /1 PM CDT/ TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of the Cumberland Plateau, southern Tennessee valley, and southwest North Carolina. * WHEN...Until 2 PM EDT /1 PM CDT/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CD
630 WWUS74 KMRX 260747 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 347 AM EDT Tue Mar 26 2024 TNZ018-041-043-045-047-072-074-087-261800- /O.CON.KMRX.HW.W.0006.000000T0000Z-240326T1800Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Trade, Coker Creek, Gatlinburg, Citico, Mountain City, Neva, Shady Valley, Laurel Bloomery, Hartford, Cedar Creek, Limestone Cove, Hampton, Cades Cove, Elkmont, Doeville, Unicoi, and Erwin 347 AM EDT Tue Mar 26 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Southeast winds 25 to 35 mph with gusts up to 80 mph. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Southeast Monroe, and Unicoi Counties. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NCZ060-061-TNZ012-035-067-068-081>086-098>102-261800- /O.CON.KMRX.WI.Y.0013.000000T0000Z-240326T1800Z/ Cherokee-Clay-Scott TN-Morgan-Roane-Loudon-Sequatchie-Bledsoe- Rhea-Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-East Polk- Including the cities of South Pittsburg, Bradbury, Jasper, Cleveland, Evensville, Parksville, Etowah, Loudon, Harriman, Eagle Furnace, Archville, Norma, Bullet Creek, Ducktown, Elgin, Oneida, Hayesville, Smokey Junction, Petros, Cartwright, Spring City, Dentville, Martin Springs, Madisonville, Reliance, Fairview, Tasso, Pikeville, Unaka, Slick Rock, Cagle, Hiawasse Dam, Grandview, Dunlap, Kingston, Lenoir City, High Point, Huntsville, Rockwood, Brayton, Powells Crossroads, Sweetwater, Old Cumberland, Monteagle, Oliver Springs, Big Spring, Marble, Topton, Conasauga, Melvine, Brasstown, Lone Oak, Dayton, Violet, Andrews, Athens, Clear Water, Tusquitee, Pine Orchard, Lookout Mountain, Chattanooga, Benton, Palio, Big Frog Mountain, Old Washington, Whitwell, Turtletown, Haletown (Guild), Mount Crest, Big South Fork National, Murphy, Shooting Creek, and Signal Mountain 347 AM EDT Tue Mar 26 2024 /247 AM CDT Tue Mar 26 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT /1 PM CDT/ THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Portions of southwest North Carolina and east Tennessee. * WHEN...Until 2 PM EDT /1 PM CDT/ this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ BW
029 WWUS74 KMRX 261423 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1023 AM EDT Tue Mar 26 2024 NCZ060-061-TNZ012-035-067-068-081>086-098>102-261530- /O.CAN.KMRX.WI.Y.0013.000000T0000Z-240326T1800Z/ Cherokee-Clay-Scott TN-Morgan-Roane-Loudon-Sequatchie-Bledsoe- Rhea-Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-East Polk- Including the cities of High Point, Shooting Creek, Elgin, Lenoir City, Huntsville, Pine Orchard, Lone Oak, Martin Springs, Dentville, Athens, Old Washington, Monteagle, Signal Mountain, Parksville, Old Cumberland, Rockwood, Melvine, Cleveland, Chattanooga, Whitwell, Bullet Creek, Kingston, Pikeville, Petros, Bradbury, Lookout Mountain, Topton, Spring City, Tasso, Hayesville, Haletown (Guild), Murphy, Hiawasse Dam, Brasstown, Violet, Oneida, South Pittsburg, Jasper, Conasauga, Dunlap, Fairview, Oliver Springs, Grandview, Etowah, Norma, Big Spring, Marble, Slick Rock, Sweetwater, Eagle Furnace, Mount Crest, Madisonville, Benton, Smokey Junction, Dayton, Big Frog Mountain, Palio, Archville, Reliance, Turtletown, Tusquitee, Big South Fork National, Cartwright, Cagle, Andrews, Brayton, Evensville, Ducktown, Clear Water, Unaka, Loudon, Harriman, and Powells Crossroads 1023 AM EDT Tue Mar 26 2024 /923 AM CDT Tue Mar 26 2024/ ...WIND ADVISORY IS CANCELLED... The threat has ended. Winds have decreased across the advisory area. $$ TNZ018-041-043-045-047-072-074-087-261800- /O.CON.KMRX.HW.W.0006.000000T0000Z-240326T1800Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cades Cove, Laurel Bloomery, Erwin, Unicoi, Coker Creek, Shady Valley, Doeville, Hampton, Gatlinburg, Neva, Hartford, Elkmont, Mountain City, Citico, Trade, Limestone Cove, and Cedar Creek 1023 AM EDT Tue Mar 26 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Southeast winds 25 to 35 mph with gusts up to 70 mph. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Southeast Monroe, and Unicoi Counties. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 24, 12:18 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Mar 24, 12:18 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Morristown TN 118 PM EDT Sun Mar 24 2024 ...New AVIATION... .UPDATE... Issued at 927 AM EDT Sun Mar 24 2024 The freeze warning for our far SE corner has expired, so sending a quick update to remove the headlines. Also included a few other minor updates, mainly to hourly dew points and temps as well as winds and sky, but overall the forecast for today looks to be on track. Low RH still expected this afternoon, although winds most locations will be on the lighter side this afternoon. && .SHORT TERM... (Today and tonight) Issued at 337 AM EDT Sun Mar 24 2024 Key Messages: 1. Sunny and warmer today with high pressure in control. 2. Southerly flow begins late today and tonight with a warming trend. 3. Low RH values expected today with the warmer temperatures and dry air. Discussion: Surface high pressure and ridging across the region will result in subsidence, dry air, and sunshine today. With mid-level heights on the rise this afternoon, temperatures will be back on the rise with afternoon max temperatures near seasonal normals. With these warmer temperatures and the dry airmass, low RH values are expected area-wide. The surface high moves east of the area this evening with increasing southerly flow late this afternoon and tonight due to the tightening pressure gradient. In addition, increasing high clouds are expected due to the isentropic lift within the deep southwesterly flow aloft. Southerly flow and increased cloud cover will keep temperatures more mild tonight into Monday morning. && .LONG TERM... (Monday through Sunday) Issued at 337 AM EDT Sun Mar 24 2024 Key Messages: 1. Breezy and dry conditions are expected area-wide on Monday with a high-end mountain wave event increasingly likely Monday night into Tuesday. 2. Showers and isolated thunderstorms are expected off and on Tuesday through Tuesday night with shower coverage decreasing on Wednesday. 3. Cooler conditions will return on Thursday with a widespread frost/freeze event possible Thursday night into Friday morning. Monday through Wednesday At the start of the period, deep troughing will be centered over the Rockies with a broad upper jet in excess of 150 kts at its base. During this time, a deep low pressure system will be progressing into Kansas with a center of near 990mb MSLP. Recent subsidence and receding surface high pressure will keep dry air in place to start the period. As the MSLP gradient and low-level jet strengthen, this will make for a breezy day, which combined with the dry air, will elevate fire weather concerns, especially in the higher elevations. Based on the latest model guidance, a very anomalous 850mb jet of over 70 kts will be centered over the Mississippi River with values of 40 to 50 kts reaching western portions of the area before the evening. Overnight on Monday into Tuesday morning, model guidance suggests these 70+ kt values to be across Middle Tennessee with a strong MSLP gradient along the mountains and foothills. Per the NAEFS percentiles and sounding climatology, the 850mb jet will be near record-high values to our west, sufficient for a high-end mountain wave event. Outside of these areas, the flow below 850mb will be supportive of Wind Advisory criteria across much of the area. This will all be before rain ahead of the associated frontal boundary will reach the area. Based on the temporal scale, wind products will be held off for now but will be needed during future updates. Based on the model consensus, most of the rain is likely to fall during the day on Tuesday with elevated instability sufficient for low-end thunder mention. With how high the low-level winds will be, a transfer of locally higher gusts will be possible, but the overall thermodynamics are not conducive for severe convection this far north. The passage of the actual front also appears to be later, towards Wednesday, meaning rain chances will continue through the day with temperatures remaining mild. Thursday through Saturday The front is expected to move through the area by Thursday morning with fairly deep troughing aloft. This will lead to persistent northwesterly flow and CAA, which will make for a cooler day overall. Thursday night into Friday morning, high pressure will be centered near to just south of the area. During this time, conditions for radiational cooling will be fairly ideal for a widespread frost/freeze event. During the day, height rises will begin a warming trend back to normal temperatures with high pressure keeping the region dry. A similar pattern is expected by Saturday with the flow gradually becoming more zonal. && .AVIATION... (18Z TAFS) Issued at 1236 PM EDT Sun Mar 24 2024 VFR conditions expected for the period, with mainly just varying amounts of high clouds around. Winds will be on the light side overall, but will begin to pick up from the southeast at CHA late in the period. Current data suggest it will be borderline for some LLWS later tonight mainly CHA, but right now it looks to fall just short of criteria. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 66 45 62 52 / 0 0 0 60 Knoxville McGhee Tyson Airport, TN 64 40 67 50 / 0 0 0 30 Oak Ridge, TN 65 40 66 49 / 0 0 0 40 Tri Cities Airport, TN 65 37 65 45 / 0 0 0 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SHORT TERM...JB LONG TERM....BW AVIATION...
Hazardous weather outlook, Mar 24, 2:39 AM CDT, 11 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 339 AM EDT Sun Mar 24 2024 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-250745- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 339 AM EDT Sun Mar 24 2024 /239 AM CDT Sun Mar 24 2024/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight Temperatures are expected to drop below freezing tonight across much of the area. A Freeze Warning remains in effect for eastern Polk County and southwest North Carolina where vegetation is more susceptible. Also, today will be dry, which will elevate fire weather concerns. .DAYS TWO THROUGH SEVEN...Monday through Saturday Breezy and dry conditions are expected on Monday, especially in the mountains where winds will be higher. As such, fire weather concerns are elevated on both of these days. Also, a mountain wave high wind event is increasingly likely Monday night into Tuesday morning before rain arrives ahead of an approaching front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 1:51 PM CDT | High Wind Watch | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 2 more | 12 hr |
Nearby
Wind Advisories in Tennessee, 2024Wind Advisories in North Carolina, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.